Thunderstorm Wind, Knox
- When
- May 3, 10:15 PM CST
- Where
- Knox County, Knox City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.417, -99.800
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 3, 5:55 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 655 PM CDT WED MAY 3 2006 LOWER LEVEL WIND FIELD SOUTH OF INTERSTATE 40 AND WEST OF INTERSTATE 44 HAS RESPONDED TO VIGOROUS CONVECTION NEAR LUBBOCK BY BACKING THE LAST COUPLE HOURS...RESULTING IN DIFFLUENT FLOW AND EROSION OF LOWER CLOUDS. VERY COMPLEX SCENARIO EVOLVING AS TSTM COMPLEX MOVES EAST THIS EVENING WHILE ENCOUNTERING DEEPER MOISTURE...A LOW LEVEL JET AND EVENTUAL INFLUENCE FROM SHORTWAVE TROUGH CURRENTLY IN NEW MEXICO. CONVECTIVE ELEMENTS ARE TRYING TO ORGANIZE BETWEEN WATONGA AND FAIRVIEW WITHIN VICINITY OF THE COLD FRONT. CLOUD DEVELOPMENT AND LOWEST CIN RESIDE NEAR AND EAST OF THIS LOCATION WHICH APPEARS MOST PRIMED FOR POTENTIAL CONVECTION THE NEXT FEW HOURS. HAVE ALREADY LOWERED POPS CONSIDERABLY THIS EVENING FOR AREAS EAST OF INTERSTATE 44 WITH POPS INCREASING STEADILY THROUGHOUT THE NIGHT AS THE NEW MEXICO SHORTWAVE TROUGH MOVES CLOSER WITH AN ASSOCIATED LOW LEVEL JET. ONCE THE WEAK PERTURBATION OVER NORTHERN OKLAHOMA EXITS THE REGION OVER THE NEXT FEW HOURS...THERE MAY BE A LULL IN UPPER LEVEL SUPPORT/DEEP ASCENT UNTIL THE NEXT TROUGH ARRIVES LATER TONIGHT. EXTRAPOLATION OF THE SHORTWAVE TROUGH HAS IT ENTERING WESTERN PARTS OF THE FORECAST AREA BY 3 AM...WITH IT LOOKING MORE LIKE A LATE NIGHT CONVECTIVE EVENT THAT MAY CONTINUE INTO THE MORNING ON THURSDAY. DESPITE RELATIVELY WEAK VERTICAL SHEAR...INSTABILITY IS IMPRESSIVE SUPPORTING LARGE HAIL AND LOCALLY HEAVY RAIN. WILL NEED TO MONITOR FOR HEAVY RAIN NEAR AND JUST NORTH OF THE FRONTAL BOUNDARY WITH ONLY SLOW FRONTAL AND STORM MOTION EXPECTED. JAMES ------------------------- 355 PM CDT WED MAY 3 2006 .DISCUSSION... A STRONG COLD FRONT NOW EXTENDS FROM JUST SOUTH OF WICHITA KANSAS TO ALVA OKLAHOMA INTO THE TEXAS PANHANDLE BETWEEN AMARILLO AND LUBBOCK. STORMS ARE BEGINNING TO FORM OVER SOUTHEAST KANSAS... AND THESE STORMS SHOULD BACK-BUILD INTO SOUTH-CENTRAL KANSAS... THEN NORTHWEST OKLAHOMA. THE RESULTING LINE IS THEN EXPECTED TO MOVE SOUTHEAST INTO CENTRAL OKLAHOMA THIS EVENING. UPPER LEVEL WAVES ARE ALSO EXPECTED TO AFFECT THE REGION OVERNIGHT... MOVING NORTHEAST FROM TEXAS. THIS WILL KEEP THE PROBABILITIES OF THUNDERSTORMS QUITE HIGH OVERNIGHT... ESPECIALLY ACROSS THE SOUTHERN HALF OF OUR FORECAST AREA. A FEW OTHER THUNDERSTORMS OVER OUR WESTERN NORTH TEXAS COUNTIES LATE THIS AFTERNOON PROBABLY WILL NOT BE MAJOR CONTRIBUTORS TO THE OVERALL RAIN/THUNDERSTORM EVENT. HEAVY RAIN WILL BE A CONCERN ONCE AGAIN TONIGHT. IT APPEARS THAT THE RAIN WILL FALL OVER A LONG ENOUGH TIME... AND OVER AREAS CAPABLE OF RECEIVING SEVERAL INCHES OF RAIN WITHOUT PROBLEMS... SO THAT A FLOOD WATCH WILL NOT BE NEEDED. THIS WILL NEED TO BE WATCHED... HOWEVER... SINCE SOME LOCATIONS MAY RECEIVE QUITE A LOT OF RAIN IF STORMS BEGIN TO TRAIN. THE EXACT EVOLUTION OF CONVECTION TONIGHT WILL MAKE A LOT OF DIFFERENCE AS TO WHAT HAPPENS TOMORROW AND FRIDAY. FOR NOW... HAVE GENERALLY TRENDED TOWARD THE GFS POPS... WHICH SEEM ABOUT AS REASONABLE AS ANY OTHER SOLUTION. OVERALL... FEW CHANGES OF ANY CONSEQUENCE WERE MADE BEYOND TOMORROW... DUE MOSTLY TO UNCERTAINTIES IN THE SURFACE FEATURES... AND DUE TO RELATIVELY LITTLE CHANGE IN THE OVERALL OUTLOOK BEYOND TOMORROW. THE MAIN EXCEPTION IS THAT WE HAVE RAISED POPS A BIT ON SATURDAY AND SATURDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 58 69 52 69 / 70 70 50 40 HOBART OK 58 69 51 68 / 70 70 40 40 WICHITA FALLS TX 62 77 57 75 / 70 70 40 40 GAGE OK 51 64 45 62 / 60 60 40 40 PONCA CITY OK 54 67 49 65 / 60 70 60 40 DURANT OK 64 78 60 75 / 70 70 50 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/23
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT WED MAY 3 2006
OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
928 PM CDT WED MAY 3 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH
TEXAS...AND MOST OF WESTERN AND CENTRAL OKLAHOMA OVERNIGHT.
LOCATION...
SOUTH OF A LINE FROM MEDFORD TO CHEYENNE.
TIMING...
THROUGH THE OVERNIGHT HOURS.
IMPACTS...
HAIL TO THE SIZE OF QUARTERS AND WINDS TO 60 MPH ARE MOST LIKELY.
RECOMMENDED ACTION...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OVERNIGHT.
DISCUSSION...
THUNDERSTORMS THAT DEVELOPED OVER THE SOUTHERN TEXAS PANHANDLE THIS
EVENING WILL MOVE INTO WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA
OVERNIGHT...WITH A FEW OF THESE STORMS POSSIBLY BECOMING SEVERE.
ADDITIONAL STORMS ARE EXPECTED TO DEVELOP LATER TONIGHT ALONG A COLD
FRONT THAT EXTENDS FROM ABOUT PONCA CITY TO CHEYENNE...AS THE LOW
LEVEL JET DEVELOPS...AND INFLUENCE INCREASES FROM AN APPROACHING
UPPER LEVEL DISTURBANCE. DESPITE RELATIVELY WEAK WIND SHEAR...
INSTABILITY WILL BE ADEQUATE TO SUPPORT A FEW STORMS WITH QUARTER
SIZE HAIL. SLOW STORM MOTION AND WEAK SHEAR MAY ALSO ALLOW ONE OR
MORE CLUSTERS OF STORMS TO DEVELOP...WHICH WOULD SUPPORT THE ADDED
POSSIBILITY OF WINDS TO 60 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...68 PERCENT.
OTHER HAZARDOUS WEATHER...
TORRENTIAL RAIN WILL LIKELY ACCOMPANY SOME STORMS TONIGHT...WHICH
MAY CAUSE LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING...WITH DISSIPATION
OCCURRING BY LUNCHTIME. ADDITIONAL STORMS MAY DEVELOP ALONG
ASSOCIATED OUTFLOW BOUNDARIES...AND A SOUTHWARD MOVING COLD
FRONT...WITH A FEW OF THESE STORMS POSSIBLY BECOMING SEVERE.
THUNDERSTORM CHANCES WILL CONTINUE ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS THROUGH SATURDAY AS THE STORM TRACK REMAINS CLOSE TO THE
AREA AND MULTIPLE SURFACE FRONTS MOVE INTO THE AREA. INSTABILITY AND
WIND FIELDS WILL ALSO REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS MOST
DAYS. AFTER A BRIEF BREAK LATE IN THE WEEKEND...THUNDERSTORM CHANCES
WILL RETURN EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MAY 4.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1006 PM CDT WED MAY 3 2006 OKZ014-040330- ROGER MILLS OK- 1006 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF REYDON AT 1006 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS OF 40 TO 50 MPH ARE POSSIBLE. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1018 PM CDT WED MAY 3 2006 OKZ021-040345- BECKHAM OK- 1018 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF TEXOLA AT 1018 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 45 MPH ARE POSSIBLE. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1034 PM CDT WED MAY 3 2006 TXZ087-040345- KNOX TX- 1034 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF KNOX CITY AT 1034 PM CDT...WILL CONTINUE MOVING SOUTHEAST AROUND 15 MPH. SMALL HAIL... HEAVY RAIN AND WINDS GUSTING TO NEAR 50 MPH ARE POSSIBLE. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1044 PM CDT WED MAY 3 2006 OKZ014-021-040400- ROGER MILLS OK-BECKHAM OK- 1044 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS COUNTIES. STRONG THUNDERSTORMS EXTENDING FROM JUST WEST OF REYDON... SOUTH TO JUST SOUTH OF ERICK... WERE MOVING NORTHEAST AT 15 MPH. SMALL HAIL...HEAVY RAIN AND WINDS GUSTING TO 50 MPH ARE POSSIBLE WITH THE STORMS. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1048 PM CDT WED MAY 3 2006 TXZ087-040400- KNOX TX- 1048 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER FAR SOUTHWEST KNOX COUNTY... ABOUT 6 MILES WEST OF KNOX CITY... WILL CONTINUE MOVING SOUTHEAST AROUND 20 MPH. THIS STORM... WHICH LIKELY CONTAINS HAIL AND WINDS TO NEAR 50 MPH... WAS PART OF A COMPLEX OF SEVERE STORMS OVER HASKELL AND STONEWALL COUNTIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1114 PM CDT WED MAY 3 2006 OKZ014-021-040445- ROGER MILLS OK-BECKHAM OK- 1114 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS COUNTIES. A LINE OF STRONG THUNDERSTORMS EXTENDED FROM REYDON TO ELK CITY... MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WINDS TO 45 MPH ARE LIKELY WITH THESE STORMS. CJS
The Dyess AFB radar (KDYX), 110 km away, was scanning. The volume nearest the first event began at 04:14 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509185, 5509186.